ACTA ENDOCRINOLOGICA (BUC)

The International Journal of Romanian Society of Endocrinology / Registered in 1938

in ISI Thomson Master Journal List

April - June 2016, Volume 12, Issue 2
Images in Endocrinology


Tatu AL

Topical Steroid Induced Facial Rosaceiform Dermatitis

Acta Endo (Buc) 2016, 12 (2): 232-233
doi: 10.4183/aeb.2016.232

Context. Abuse of topical steroids on the face for long periods of time is a condition that needs time to cure and also methods to better observe the clinical features and for the follow-up after the cessation of steroids. Objectives. To investigate which are the most prominent dermoscopic features of the Topical Steroid Induced Facial Rosaceiform Dermatitis(TSIFRD). Results. All 40 patients showed telangiectasias (100%) and dermoscopic polygonal vessels. 80% of the patients had dermoscopic features for Demodex Folliculorum, 80% had visible and dermoscopic pustules, 75 % had visible erythema on the face and by dermoscopy they all had red diffuse areas. The atrophy was clinically visible at 4 patients (Fig. 1a) as a severe skin thinning, but dermoscopy revealed also atrophic areas at another 4 as white structureless areas between vessels (Fig. 1b). The patients with dermoscopic atrophy were using 2 mometasone furoat, 6 clobetasol propionate – one of them in the periocular area developed a very strong clinically atrophy and also glaucoma but the cortisole levels were normal. Conclusion. Dermoscopy is a tool for early detection of the infraclinical signs of TSIFRD by dermoscopic features: polygonal vessels, telangiectasias, scales, depressible erythema, pustules, Demodex plugs and tails, atrophy

Keywords: topical steroids, rosaceiform dermatitis, dermoscopy, atrophy.

Correspondence: Alin Laurentiu Tatu MD, Faculty of Medicine and Pharmacy, Dermatology, Al.I.Cuza street no 39, Galati, 800101, Romania, E-mail: dralin_tatu@yahoo.com